Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Actigall Questions...



Recommended Posts

Anyone not taking it? I am supposed to start taking it and the side effects have me wondering. I dont seem to be losing weight particularly fast but I don't know what my gallbladders threshold is for punishment :) I suppose I will end up taking it, but just curious about others experiences.

Share this post


Link to post
Share on other sites

I took it the first 6 months without a problem.

Lynda

Share this post


Link to post
Share on other sites

I personally have no experience with this medication. In fact never heard of it until you posted. I work in a Dr's office and have worked in a GI group and this has never crossed my path. Here is a web site to check out adverse actions, it doesn't sound good. http://www.medicinenet.com/ursodiol-oral/article.htm.

I hope you feel better real soon.

Share this post


Link to post
Share on other sites

I definitely take mine - the risk otherwise of needing surgery to remove my gall bladder is just too high, and I've had enough surgery, thank you very much! The studies I've read suggest it's wise to be taking it for the first six months, or as long as you're losing 10+ pounds / month.

Share this post


Link to post
Share on other sites

Hey...its my sleeve twin. I am taking this also. I was apprehensive about it because of the side effects, but I have taken it for a week and nothing major. In fact, I believe I am digesting a bit better, but that could be the healing process also.

I am not pro-meds for everything, but I don't want to have future problems with my gall bladder from the excess weight loss. I have had many friends with gall stones and gall bladder problems and I would prefer to avoid that experience. I have heard from other members however that the actigall is no guarantee.

Share this post


Link to post
Share on other sites

I have taken it morning and night since the day after I got home from the hospital. I have had no adverse reactions to it and after having had my first surgery- never would be too soon for another. I would much rather take this medication then risk having my gall blader removed.

Share this post


Link to post
Share on other sites

Doc orders for me on this is to begin one week after surgery which will be this Thursday. The risk from the pain of a gallbladder attack AND another surgery to remove it will out weigh in my mind any side effects it may have. Or if it does bother me I'm sure I can ask for a different med

Share this post


Link to post
Share on other sites

I'm curious for those that are taking it, or it's generic Ursodiol...what is your dosage? Two pills a day? I'm 2 and 1/2 months out and while I've been taking it, I've been thinking about stopping or going with just 'one' pill, or even taking none during those weeks there are stalls. (I know, not recommended, and I also want to keep my gall bladder...but, maybe a decrease wouldn't be so bad?) A side effect of Ursodiol is Hair loss and I'm experiencing it, and having issues with constipation.

Share this post


Link to post
Share on other sites

I've been taking it since a week out from surgery and I havnt had any side effects from it that I know of. I'm not sure if it has caused me to have a slowed weight loss, or what I'm experiencing is normal. I've lost 25 pounds in a month. I still would rather take them than not better safe than sorry.

Share this post


Link to post
Share on other sites

I was given this prescription and read the side effects... the hair loss bothered me. I have not ever had gall bladder problems and don't want them. BUT....I am a slow loser and don't want to lose more hair than I know I probably will...so I am only taking 1 pill a day. If I start losing quickly I will up the dossage to "normal". until then I hope to get by with only one a day.

Rhonda

Share this post


Link to post
Share on other sites

happy, don't worry, I feel great, this is just a standard med my surgeon gives after surgery to prevent problems with the gallbladder. Since I seem to be a slower loser, the side effects were troubling me, in particular hair loss, when we already are going to have issues with Hair loss :) :) I was wondering if people get by without it! I don't really want to have another surgery for gallbladder.

Hello MrsNewMe my twin, good to hear you are not having side effects!

Share this post


Link to post
Share on other sites

I wouldn't assume the Hair loss is due to the Actigall / Ursodiol. hair loss is a common side effect - first, of the anesthesia, and second, of the rapid weight loss you're experiencing. You're not taking in enough nutrients to cover all your body's needs, so it tends to cut back on things like Hair growth. My surgeon recommends supplementing with zinc if you find the hair loss troublesome, but be aware, that can cause constipation. Many people also take Biotin supplements, some with success, others not so much. I'd try either of those, or both, before I'd risk not taking the Actigall!

I take two pills a day, morning and night. I was REALLY glad when I reached the point where I could just swallow the capsule rather than breaking it open and mixing it into something - the taste was pretty awful, but it was only a few weeks.

Share this post


Link to post
Share on other sites

I decided to just take one every day, and two every other day. I've already been trying to counteract the side effects---I take 7500mg of Biotin a day, a hair, Skin, Nails formula, and silica, Omega 3 and my regular bariatric vitamins/iron/calcium supplements. I've done that since I was discharged. I expected it, I've read all the posts about Hair loss at 6 months or more, but nevertheless, it's still alarming when it comes out and tangles around your fingers when you wash your hair. *Enter several OMG here*

I'm going in and having a couple inches taken off the length, I heard this was supposed to help with breakage and stimulation...I'd rather have short hair than no hair.:)

Share this post


Link to post
Share on other sites

My surgeon didn't perscribe it for me at all... Hmmmm....

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Recent Status Updates

    • Krestel

      Today was a really tough day and I turned to food (and a watered down glass of wine). The interesting part was that I felt REALLY full after eating half my go to cheat snack, tortilla chips with cheese. So the GBP is doing its job!
      · 0 replies
      1. This update has no replies.
    • Nomorepasta

      Does anyone know how to change specific info on ur profile ex. Surgery date weight etc. ?..
      · 0 replies
      1. This update has no replies.
    • Krestel

      The only way I can tell that I'm losing weight is from the scale and my clothes "getting bigger".
      · 0 replies
      1. This update has no replies.
    • GreenTealael

      Still Traveling 😥😌😳😂
      · 0 replies
      1. This update has no replies.
    • Krestel

      I can now buy clothes in normal stores again. Admittedly the first time when I started trying on clothes, I really had to keep myself calm. Normally trying on clothes causes me to become SOOO depressed that it take weeks just to get over it. Now, I have to keep myself from not wanting to buy everything!
      · 1 reply
      1. AngieBear

        Right?! It’s an amazing, freeing feeling.

  • Trending Topics

  • Together, we have lost...
      lbs
    ×